I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Cheshire Chris's Treatment Thread

User
Posted 18 Apr 2019 at 23:09

Hi Chris


Sorry to reading your last update....must be extremely stressful.....your a superman because of the health issues you been going through they can be for some men unbearable!!!
Besides your a single man whom dealing with his problems himself.....!


I hope that some men whom have partners can read your health issues than they can stop moaning for little things like sissy girls!!


Happy Good Friday


D.R

Edited by member 19 Apr 2019 at 23:39  | Reason: Not specified

User
Posted 19 Apr 2019 at 08:50
Hi Chris

I've been following your thread with interest.

I've got 2/20 RT sessions left next week but for the last week I've suffered from proctitis probably due to the beam hitting my bowel as well as my prostate. My Onco says its a common problem when radiating patients with enlarged prostates, he has given me fybogel which helps bind my poos, downside is fybogel itself causes flatulence and bloating so each time I feel the need to do something I have to visit the khasi, better to be safe than sorry!
Consequently not straying too far from home and had a couple of close calls on the M55 on my way to RT.

Onco reckons 3/4 weeks after treatment the proctitis should settle down but he also said don't expect your bowel to be as good as it was before and to be prepared for different bowel habits in the future (whatever that means - 3 visits a day instead of 1?).

John
User
Posted 19 Apr 2019 at 09:07
Thanks, John. I don't have diarrhoea, nor any particularly increased urgency to "go", just a constant burning sensation in my rectum. It's nothing more than a minor annoyance - certainly not severe enough to require any painkillers. Hopefully it'll ease off in a few days. It's curious that it should start now, more than three weeks after my treatment ended, though!

Cheers,

Chris
User
Posted 20 Apr 2019 at 16:17
Happily, the proctitis has disappeared again, so everything's fine once again.

I'm going to stop taking Tamsulosin tomorrow to see if I'm able to manage without it. Next week marks a month since the end of my RT, so I'm hoping that the radiation-induced inflammation of the prostate which necessitated the use of Tamsulosin will have subsided. Obviously I'll start taking it again if I do experience problems.

Chris
User
Posted 22 Apr 2019 at 08:55

Hi Chris 


 


I dont know all those medical words the one you mentioned in your message but your a true fighter my friend, I admire you!


You will be OK. We will go to Ibiza together get drunk have party on the boat with girls:)


Happy Easter bank holiday. 


D.R

User
Posted 22 Apr 2019 at 10:56
Thanks, DR. Stopping taking the Tamsulosin wasn't a good idea - problems peeing started within 24h - so I'm back on it again. It really is a "wonder drug" - one of those medications that almost instantly starts working and makes life a lot easier!

Cheers,

Chris
User
Posted 22 Apr 2019 at 11:18

Chris


 


I'm sorry if I'm being nosey but do you contribute for your any kind of medications?if so God helps you!


Beside struggling to have a wee sound terrible. Hope your medicines helps you. 


 


Also I insist with ibiza:)


D.R


 

User
Posted 22 Apr 2019 at 13:48
Anyone diagnosed with cancer is entitled to a “Medical Exemption” NHS card giving free prescriptions. I hope you have one, DR! If not, get a form from any chemist and get it signed by your GP.
User
Posted 22 Apr 2019 at 20:03

Hi Chris (tough guy)


Good to hear that you dont have to pay for your treatment and medicines. 


I didn't know about medical payments exemption thing surely I can request one. 


Regards 


D.R


 

User
Posted 22 Apr 2019 at 20:17

You may need to beat your surgery reception with a large nailed stick to get one. Mine played absolutely dumb on the subject as they did not want to pay out so I had to get the oncology nurses at the hospital to sort one out for me.


Unsurprisingly enough my surgery has a 1* rating on the NHS rankings.

User
Posted 22 Apr 2019 at 20:46

Hi Chris,


Just a word of warning.....My husband took one Tamsulosin tablet, and had a very severe adverse reaction!  His blood pressure dropped very suddenly without any warning, and he collapsed onto the floor of the pub where he and a friend had gone for lunch. He has no history of blood pressure problems, and he doesn't drink, so initially it was very frightening, and very embarrassing, as he also vomitted violently!  We then spent several hours in A and E until he was stabilised, and were told to stop the Tamsulosin.


Consultation with the Radiotherapists the following morning confirmed that it was almost certainly a reaction to the pills, one of the older radiographers recalled seeing it happen once early in his career, so it is obviously very unusual, but it was very frightening, and we were just very grateful it didn't happen a couple of hours earlier when he was driving back from his radiotherapy, as it really did happen very suddenly, and he still can't properly recall what happened.

User
Posted 22 Apr 2019 at 21:41
A drop in blood pressure is a known side-effect of Tamsulosin, but such a dramatic manifestation of it is, I suspect, very unusual! For me it works very well indeed.

Cheers,

Chris
User
Posted 10 May 2019 at 17:27
Ok, I've just had a PSA test 6 weeks post-RT and it's 4.6. My PSA was 32 on diagnosis, and the HT (bicalutamide) had brought it down to 13 immediately prior to RT. I guess it's good that it's now barely a third of what it was before RT.

It would have been nice if it had been even lower, but my oncologist told me that he wouldn't be too concerned about what the actual figure was as long as it had fallen. Bicalutamide doesn't block testosterone production, but only its reception, so you don't get the dramatic falls in PSA that you do with the injections that block production.

I have my follow-up appointment with my oncologist on Monday, so I'll be interested to know what he thinks. I'm hoping that the significant decline in my PSA does indicate that the RT has been successful, but I am feeling a little bit stressed now!

Chris
User
Posted 10 May 2019 at 19:19
Doing some reading I see that it's quite common for PSA readings to actually rise after RT, and that it's the nadir reading (which is generally about 18 months after treatment) that's the best indicator of successful treatment, with a value of <1 being desirable. Given my relatively high PSA of 13 immediately prior to RT I guess a value of 4.6 is pretty reasonable for 6 weeks after treatment.

Chris
User
Posted 10 May 2019 at 20:41
You understand correctly. Many oncos refuse to have PSA tests done until at least 6 months post-RT
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 10 May 2019 at 21:04
Thanks, Lyn. I know I just need to wait and see what happens over the next year or so, but I’m finding the experience slightly stressful.

Best wishes,

Chris
User
Posted 13 May 2019 at 19:12
I've just returned home from my 6-week post-RT follow-up with my oncologist. He said he's very pleased with the way that things are going, and my current PSA (4.6) is absolutely fine given my treatment history, so everything's going to carry on the way it is now as far as medication goes, with another PSA test and follow-up appointment in 6 months' time. He did say that he may consider stopping HT after 18 months rather than carrying on for two years, as originally planned.

Thus far I've had all my treatment and appointments privately, but, as mentioned previously in this thread, I've decided to retire on 1st Aug, at which point I'll lose my private medical insurance. My oncologist is therefore transferring me onto his NHS list, which he says will make no difference at all to my treatment.

So all in all, a good result. Trying to put PSA levels, etc, out of my mind for the next six months at least!

Cheers,

Chris
User
Posted 13 May 2019 at 20:17

Great news Chris, long may it continue.


Good luck.


Phil

User
Posted 13 May 2019 at 22:32

Good news all round Chris. 

Ido4

User
Posted 13 May 2019 at 22:41
Nice one Chris. All the best

If life gives you lemons , then make lemonade
User
Posted 14 May 2019 at 20:37

Fantastic news Chris, 


6 months of respite from appointments equals bliss.


devonmaid xx

 
Forum Jump  
©2019 Prostate Cancer UK